Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lapse In Insurance with Atriple
Jun 24, 2011

Hello. I was on Atripla for a few years, but I quit my job and therefore no longer had health insurance. I have a new job, but there will be about a two month lapse in Atripla therapy. So, I won't be taking Atripla for approximately 2 months, nor under advisement of a physician. It was under the same umbrella company, so the same insurance will most likely be provided for my new job.

What should I be aware of, as far as insurance and medication is concerned? What is the best way stop taking Atipla considering I will probably be able to resume once my insurance becomes available again in two months.

Response from Dr. Henry

Though often Atripla can be stopped cold turkey, there is concern about development of resistance in some significant minority of patients. You need to discuss with your HIV provider what options there are for stopping Atripla given your insurance situation, treatment history, and what drugs are available in your region. Often I would consider covering the 7-10 days after stopping Atripla with a boosted protease inhibitor in order to minimize chances for developing an efavirenz resistance mutation due to how long it can persist in the blood compared to other drugs in Atripla. KH



Previous
Anemia induced AZT
Next
atripla rash, should I switch or wait for another week?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement